MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy procedure, the system displayed ¿error 430060.¿ the error displayed prior to the insertion of the endoscope and throughout the procedure.The endoscope was inspected prior to use and ¿looked normal.¿ the displayed screen flipped up and down randomly although the surgeon had not pushed the ¿camera above/below¿ button to cause this.The issue initially occurred when the surgeon was holding the camera by hand prior to docking.The endoscope view was 30 degrees down and it started to change from down to up by itself without pushing the button on the housing of the endoscope.The issue occurred again when the endoscope was installed on the system after docking while the surgeon was dissecting vessels around the uterus; the surgical field was suddenly out of view.This happened three to four times during the procedure.The endoscope stayed in the same position while installed on the usm (universal surgical manipulator), but the view would change upside down on its own.Troubleshooting was performed by uninstalling the endoscope and reinstalling quickly.It would then work correctly for a while before the loss of vision issue would recur.The surgeon alleges that the patient experienced more bleeding due to loss of view throughout the dissection and procedure.However, per the surgeon, no critical injury occurred to the patient.Bleeding was observed from unspecified tissue.The blood loss amount is unknown.No blood transfusions were administered.Per the surgeon, there were no intra-operative or post-operative complications.It is unknown whether hospitalization was prolonged due to intra-operative complications.The patient has not returned due to post-operative complications.
 
Additional Manufacturer Narrative
D15 - based on the current information provided, the cause of the operative complication cannot be determined.Intuitive surgical, inc.(isi) has not received the instrument involved with this event for failure analysis evaluation.A follow-up mdr will be submitted if additional information is obtained.A system log review was performed for this procedure: no relevant errors were observed during this procedure.No image or video clips for the reported event were submitted by the customer for review.This complaint is being reported due to the following conclusion: during a da vinci assisted malignant hysterectomy procedure, the system displayed ¿error 430060¿.The displayed screen flipped up and down randomly although the surgeon had not pushed the ¿camera above/below¿ button to cause this.The issue occurred again when the endoscope was installed on the system after docking while the surgeon was dissecting vessels around the uterus; the surgical field was suddenly out of view.The surgeon alleges that the patient experienced more bleeding due to loss of view throughout the dissection and procedure.The source and cause of the operative complication, and blood loss volume are unknown.In addition, it is unknown what medical intervention (if any) was rendered due to the bleeding although no blood transfusions were required.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15655223
Report Number2955842-2022-14759
Device Sequence Number14943815
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060
Device Catalogue Number430060
Device Lot Number000097-0628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age40 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian